Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 199, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 27, 2009, 12:51 PM CDT for Okaloosa County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 12:51 PM CDT (17:51 UTC)
- Expired
- May 27, 2009, 1:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 271751 SVRMOB FLC091-271815- /O.NEW.KMOB.SV.W.0199.090527T1751Z-090527T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1251 PM CDT WED MAY 27 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA... THIS INCLUDES THE CITY OF CRESTVIEW... * UNTIL 115 PM CDT * AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLT...OR 8 MILES SOUTH OF CRESTVIEW...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF CRESTVIEW BY 110 PM CDT... 9 MILES SOUTH OF CRESTVIEW AIRPORT BY 115 PM CDT... LAT...LON 3081 8642 3056 8643 3056 8670 3078 8673 TIME...MOT...LOC 1751Z 269DEG 7KT 3066 8662 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:29 PM CDT, 22 minutes earlier.
Area forecast discussion, May 27, 12:29 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1230 AM CDT WED MAY 27 2009 .AVIATION...(18Z ISSUANCE)...WITH ACTIVITY ONGOING ALREADY AND MOVING EAST...AM EXPECTING AN EARLIER END TO THE SHRA/TSRA OVER WESTERN AREAS OF THE FA. OVER THE EAST...THE ACTIVITY MAY GO INTO THE EVENING...BUT NOT THAT MUCH. ANOTHER ROUND OF TSRA IS EXPECTED TO FIRE THURSDAY AHEAD OF A FRONT MOVING TOWARDS THE AREA. THIS FRONT IS EXPECTED TO MOVE OVER THE AREA THURSDAY NIGHT...BRINGING A RELATIVELY TRANQUIL PERIOD TO THE AREA. 16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 27, 10:55 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1055 AM CDT WED MAY 27 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1055 AM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THROUGH MIDDAY THURSDAY... ...WATERSPOUTS POSSIBLE THROUGH LATE MORNING ACROSS AREA BEACHES AND OFFSHORE... ...RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR WITH SLOWER MOVING STORMS TODAY... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY... THE PRIMARY TIME FOR WATERSPOUT FORMATION WILL BE UNTIL NOON TODAY. WATERSPOUTS CAN FORM FROM FAIR WEATHER CUMULUS CLOUDS...MAINLY ALONG NEAR SURFACE BOUNDARIES...SO RADAR DETECTABLE STORMS NEED NOT BE PRESENT. IF YOU ENCOUNTER A WATERSPOUT IN A BOAT...NAVIGATE AWAY AT RIGHT ANGLES TO THE DIRECTION OF MOTION OF THE VISIBLE SPRAY RING. THE WATERSPOUT THREAT SHOULD DIMINISH BY NOON. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS COULD BECOME STRONG...WITH BRIEF GUSTY WINDS AND HEAVY RAIN. CLOUD TO GROUND LIGHTNING STRIKES CAN OCCUR WITH ANY THUNDERSTORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR WITH SLOWER MOVING STORMS TODAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS TOMORROW AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. AT THIS TIME...SUFFICIENT ATMOSPHERIC INSTABILITY WILL EXIST FOR SEVERE THUNDERSTORM DEVELOPMENT WITH DAMAGING WINDS AS THE PRIMARY THREAT. A LINE OF THUNDERSTORMS WILL FORM EARLY OVER INTERIOR SOUTHEAST MISSISSIPPI AND WILL MOVE FROM WEST TO EAST DURING THE COURSE FOR THE DAY. DUE TO RECENT HEAVY RAINS...AND MORE ON THE WAY...MINOR RIVER FLOODING WILL CONTINUE OVER PORTIONS OF SOUTHEAST MISSISSIPPI. THERE IS A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA THURSDAY NIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE ON THURSDAY WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED TODAY BUT MAY BE NEEDED ON THURSDAY.
In the hours before
Special weather statement, May 27, 11:20 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT WED MAY 27 2009 ALZ052-053-062-271645- WASHINGTON-CLARKE-UPPER BALDWIN- 1120 AM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST WASHINGTON...THEN MOVE OVER SOUTHERN CLARKE AND NORTHERN BALDWIN COUNTIES... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TOINETTE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EAST CENTRAL WASHINGTON COUNTY THROUGH 1145 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 27, 11:49 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1149 AM CDT WED MAY 27 2009 ALZ062-064-FLZ001>003-271715- INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA- 1149 AM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL MOVE FROM EASTERN BALDWIN OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BAY SPRINGS...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BARRINEAU PARK THROUGH 1215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 27, 12:17 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1217 PM CDT WED MAY 27 2009 FLZ003>006-271800- INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 1217 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL MOVE OVER EASTERN OKALOOSA AND WESTERN SANTA ROSA COUNTIES... AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF GALLIVER...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GALLIVER...HOLT...BAKER...MILLIGAN AND CRESTVIEW THROUGH 100 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.